Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at May 6, 2021, 11:13 AM EDT for Bradford County, Clay County, Union County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2021, 11:13 AM EDT (15:13 UTC)
- Expired
- May 6, 2021, 12:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
Counties Bradford County, FL, Clay County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 76 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 3.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
The text
As transmitted.
057
WWUS82 KJAX 061513
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
1113 AM EDT Thu May 6 2021
FLZ030-031-232-061600-
Western Clay FL-Union FL-Bradford FL-
1113 AM EDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR BRADFORD...UNION AND NORTHWESTERN
CLAY COUNTIES UNTIL NOON EDT...
* At 1113 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Lake Butler, moving east at 35
mph.
* Winds up to 45 mph and minor flooding due to heavy rainfall is
possible with this storm.
* Locations impacted include...
Starke, Lake Butler, Raiford, Worthington Spring, Middleburg,
Worthington Springs, Palestine Community, Groves, Beasley and New
River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2992 8230 2992 8241 2993 8245 2993 8247
2994 8251 2994 8253 3008 8251 3010 8246
3011 8246 3015 8216 3014 8205 3015 8205
3018 8181 2989 8174
TIME...MOT...LOC 1513Z 264DEG 30KT 3000 8237
$$
AKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at May 6, 8:48 AM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 6, 8:48 AM EDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 848 AM EDT Thu May 6 2021 .UPDATE... A cold front was analyzed across the Panhandle of Florida east northeastward across southeast Georgia, exiting into the Atlantic around Brunswick. Showers and embedded storms were moving across the Gulf and into the Suwannee Valley and mainly along/south of I-10 this morning to the south of this cold front. Scattered to numerous showers and storms will continue to develop and move eastward across northeast Florida into the afternoon as the frontal boundary slowly sinks southward. Surface based CAPE >1000 J/kg was along/south of a line from Gainesville to St. Augustine this morning, and the early start to convection will likely limit overall instability. The 12Z sounding showed about 30 knots of bulk shear, and mid level lapse rates were only moderate. The best chance for a strong to severe storm will be across the southeastern portion of the area that will see more heating. Gusty winds and small hail are the main threats. Storms are expected push south of the area in the late afternoon. Highs today will be in the low to mid 80s, except upper 80s across portions of Marion and Flagler Counties. && .PREV DISCUSSION [759 AM EDT]... .NEAR TERM [Through Tonight]... Latest satellite imagery show high clouds moving eastward on the zonal flow aloft along with areas of mid and lower cloud as well. At the surface, observations and webcams have indicated some shallow fog generally along and west of the I-75 corridor. Fog may shift further east toward Gainesville and Ocala over the next few hours but is generally expected to be patchy in nature and lift quickly at sunrise. Radar returns have been few and far between early this morning but that is expected to change as dawn approaches. A cold front, currently entering the northern GA zones, will push further south toward the state line through late morning hours. Showers are expected to blossom this morning along the front, with the best chances across the Suwannee Valley and along the FL/GA border as frontal convergence increases. Shower coverage and t-storm chances will increase during the early afternoon, generally along and south of Interstate 10, as an upstream shortwave trough axis begins a pivot maneuver across the Southeast. As this occurs, instability will increase further with steepening lapse rates. Forecast soundings south of the I-10 corridor indicate peak CAPE values ranging from 1500-2000 joules and bulk shear around 30-40 kts between 3-6 PM this afternoon. These thermodynamic parameters may support strong to marginally severe storms through the afternoon, mainly south of a line from Gainesville to St Augustine. Primary threats will be strong downbursts from collapsing storms and small hail. Though a few localized areas could pick up 1-1.5" of rain with training t-storms, the flood threat will be low due to the recent dry weather. Showers and isolated embedded t-storms may linger across north-central FL into the early evening as the cold front begins to exit to the south. A drier, cooler airmass will filter in behind the front bringing a much welcomed relief to the area after several days of record warmth. Afternoon highs today will vary considerably with the influence of the frontal zone and cloudy skies. Generally, expect afternoon temps in the lower 80s across SE GA, mid 80s across NE FL and upper 80s to near 90 across the far southern zones. With the cooler air filtering into the region, lows tonight are forecast to dip into the mid 50s across SE GA and upper 50s/low 60s across the NE FL zones. .SHORT TERM [Friday Through Saturday]... Sfc high pressure will build in from the northwest with very dry conditions and deep northwesterly flow. The pressure gradient over the region will support breezy northwest winds around 15 mph with gusts around 30 mph mainly from I-10 northward. Despite sunny skies, temps will be slightly below normal in the wake of the cold front. We should still see some breezy northwest winds Friday evening given the high will still be over MS and AL. GFS and NAM both bring the sfc high to srn GA by sunrise on Saturday so very light northwest to calm winds should be common by that time. Will go with blend of MOS and NBM forecast lows from about 45 to 50 inland, and lower to mid 50s along the coastal areas. Saturday, sfc high pressure will be centered over the area and expect much warmer temps by the afternoon after the cool morning temps. Should see both Gulf and Atlantic sea breezes in the aftn but much too dry for precip. Near normal max temps expected. Sat night, sfc high pressure will move offshore of the east coast and low level flow turns southerly. Not as cool but lows in the 50s to around 60 expected. .LONG TERM [Sunday Through Thursday]... Sunday, a high pressure ridge will be located across central and south FL with low level southerly flow, with highs above normal. Should see a slight increase in moisture but no precip expected over our forecast area. Sunday night into Monday, a cold front extending southwest from a surface low over the Ohio Valley to southeast TX will move east to southeast. Southern stream shortwave, in generally zonal flow aloft, may end up producing a cluster of showers and storms ahead of the cold front eastward toward or over the area on Monday, with a risk of isolated strong storms possible over southeast GA. The frontal boundary may become nearly stationary near the FL/GA line or over northeast FL Tuesday as flow aloft remains fairly zonal. ECWMF, and to some extent the GFS, develops a frontal wave of low pressure west of the area Tuesday night then pushes it east toward our area on Wednesday. However, ECMWF and GFS are inconsistent Wed- Thu depicting these features, with ECWMF moving the front north of the area Wed night and the GFS showing the front staying over the forecast area around north central FL. Given the disparity in the guidance, confidence is low on precip and temps at the end of the period. For now, we carry low POPs Wed and Thu before the front passes through. Temps will be near to above normal. .AVIATION... [Through 12Z Friday] Showers and embedded storms were moving into the area this morning from the Gulf. Showers and storms will impact the NE FL TAF sites through the day ahead of a cold front, with restrictions expected in/around showers and storms. The frontal boundary will push through the area tonight, with skies becoming clear overnight. Westerly winds around 10 knots will prevail today, with winds becoming light overnight. .MARINE... A front will continue to slide across coastal waters today and exit to the south late this evening. A few of waves of shower and storms are expected ahead of and along the front as progresses through the area waters. A few storms may be strong and produce locally gusty winds. High pressure will build from the northwest behind the front on Friday. Northwest winds between 15-20 knot with gusts, possibly frequent, up to 30 knots are expected Friday as cooler air is advected over the recently warmed shelf waters amid a tightened gradient. A Small Craft Advisory may need to be considered for Friday in a subsequent forecast. High pressure will shift overhead Saturday and then east on Sunday. This will weaken and veer winds onshore Saturday then southerly on Sunday. Another period of unsettled weather is expected next week as couple of weather disturbance and frontal system approaches from the region. Rip Currents: An offshore wind ahead of the cold front and generally low surf will limit rip current risk at area beaches today and Friday. .FIRE WEATHER... Locally breezy westerly winds today ahead of a cold front with areas of high dispersion over southeast GA. Min RH will be above critical values today but post-frontal dry air northwest of Waycross may drive RH to 30-35 percent. On Friday, much drier and not as warm but breezy northwest sfc and transport winds will result in high dispersion above 75. Min RH values were adjusted slightly down from prior forecast to near 25-28 percent. If some decent rainfall occurs over northeast FL today, this will help mitigate an elevated fire danger. Elevated fuel moisture values in southeast GA Friday will keep fire danger on the low side. && .PRELIMINARY POINT TEMPS/POPS... AMG 83 54 77 48 81 / 10 0 0 0 0 SSI 84 58 80 56 77 / 20 0 0 0 0 JAX 83 57 82 49 80 / 50 0 0 0 0 SGJ 83 62 82 58 77 / 70 10 0 0 0 GNV 84 58 82 49 83 / 70 10 0 0 0 OCF 87 61 84 51 85 / 70 10 0 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, May 6, 9:15 AM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
915 AM EDT Thu May 6 2021
FLZ023-030-031-136-222-236-061400-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-Baker FL-
Union FL-Bradford FL-
915 AM EDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BRADFORD...NORTHWESTERN
ALACHUA...SOUTHWESTERN BAKER...UNION AND SOUTHERN COLUMBIA COUNTIES
UNTIL 1000 AM EDT...
* At 914 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Ichetucknee Spring, moving east
at 35 mph.
* Small hail, winds up to 45 mph, and minor flooding due to heavy
rainfall is possible with this storm.
* Locations impacted include...
Lake Butler, Raiford, Worthington Spring, Columbia, Fort White,
Worthington Springs, Palestine Community, Groves, Providence and
Olustee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2995 8279 2996 8276 2999 8276 2999 8279
3013 8279 3026 8223 2987 8211 2985 8273
2988 8275 2989 8275 2990 8277 2993 8277
2994 8280
TIME...MOT...LOC 1314Z 259DEG 31KT 3000 8273
AKSpecial weather statement, May 6, 11:13 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1113 AM EDT Thu May 6 2021
FLZ030-031-232-061600-
Western Clay FL-Union FL-Bradford FL-
1113 AM EDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR BRADFORD...UNION AND NORTHWESTERN
CLAY COUNTIES UNTIL NOON EDT...
* At 1113 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Lake Butler, moving east at 35
mph.
* Winds up to 45 mph and minor flooding due to heavy rainfall is
possible with this storm.
* Locations impacted include...
Starke, Lake Butler, Raiford, Worthington Spring, Middleburg,
Worthington Springs, Palestine Community, Groves, Beasley and New
River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2992 8230 2992 8241 2993 8245 2993 8247
2994 8251 2994 8253 3008 8251 3010 8246
3011 8246 3015 8216 3014 8205 3015 8205
3018 8181 2989 8174
TIME...MOT...LOC 1513Z 264DEG 30KT 3000 8237
AKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 9:15 AM EDT | Special Weather Statement | JAX | Bradford, Union | 45 min |
| May 6, 11:43 AM EDT | Special Weather Statement | JAX | Marion | 47 min |
| May 6, 12:21 PM EDT | Special Weather Statement | JAX | Marion | 24 min |
| May 6, 1:02 PM EDT | Special Weather Statement | JAX | Flagler | 43 min |
| May 6, 1:19 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Putnam | 41 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.